Weaning Myself Off Antidepressants HELP

6 Replies
Lyla - October 18

I am 6 wks pregnant and I have been taking lexapro for about 2 months. I quit taking it about 5 days ago and since then I have been having massive vertigo, extreme dizziness, and my heart rate gets erratic at times. At first I thought this was all pregnancy stuff...but it is just not normal! I am calling my doctor first thing in the morning...but thought I would check the boards tonight! Anyone gone through this?? Thanks!

 

Lauren - October 18

I'm not pregnant (well, according to recent tests) and never have been, but I was on lexapro. So I know it's some really powerful stuff. It ended up making me worse emotionally than I was before and I had a nervous breakdown and so then I switched meds. (but I know it works well for others) Anyways, I had headaches while I was on it, but I got worse ones for about a week after I went off of it, and fatigue too. I don't remember if I had any other symptoms. Does your doctor know you quit taking it? Like you siad, make sure you do call him/her. But my best guess is that your symptoms are normal results of going off that med. Hope this helps.

 

Jamie - October 18

I was on effexor and trazodone and I am 4 weeks pregnant. I knew when I got pregnant I would have to stop. I went to my doctor last week to see the proper way to stop the drugs. You are having withdrawl symptoms right now. He told me to start off taking half a pill everyday for a week then half a pill every other day for a week then stopping. With those drugs you just can't stop all of a sudden. The doctor said you will have a flu like symptoms if you stop them all of a sudden. I am going through the same thing right now trying to get off of them. If you need anymore help let me know!

 

Lyla - October 18

Thanks ladies! My doctor did tell me to go off of them...she said to try cold turkey and then if that doesn't work, then I should do like you are doing Jamie. I went ahead and took half a pill tonight and what a difference!! I will have to wean myself off of them properly. Thanks for all your help! I kept just thinking it was the pregnancy, but when my heart started beating funny and I was so dizzy I couldn't walk I knew something was wrong! This must be what detox feels like - I guess in a way it is! Once again - thanks!

 

Barb - October 18

Please cut the pills in half and gradually get off the medication never stop taking it all together. You will have worse side effects. Please consult your Dr. I was on it and I was at 20 mg. I decided to get pregnant so I brock the pills in half and to the half for a week and then cut it again to make four pieces and took them for a another week. It states on the medication to never stop taking them. Just curious how long have you been taking them? Good luck and please let us know how you are doing.

 

Lyla - October 19

Just wondering if anyone knows roughly how long it will take to completely wean myself off of these? I have only been taking them for about 2-3 months....

 

barb - October 19

If you've been taking them for only 2-3 months it should be easy to get off them. I would just cut them in half and take halves for a couple of days them start taking bits (pills cut twice) for a couple of days then you should be fine. Never stop cold turkey. If you do you'll get back effects from them.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?